Advertisement

Graphs and Combinatorics

, Volume 32, Issue 2, pp 741–744 | Cite as

A Note on Edge-Disjoint Hamilton Cycles in Line Graphs

  • Hao Li
  • Weihua HeEmail author
  • Weihua Yang
  • Yandong Bai
Original Paper
  • 263 Downloads

Abstract

It is well known that if a graph G contains a spanning closed trail, then its line graph L(G) is Hamiltonian. In this note, it is proved that if a graph G with minimum degree at least 4k has k edge-disjoint spanning closed trails, then L(G) contains k edge-disjoint Hamilton cycles.

Keywords

Hamilton cycle Edge-disjoint Hamilton cycles Line graph 

Notes

Acknowledgments

The authors thank the referees for their valuable comments that improved the presentation.

References

  1. 1.
    Alspach, B., Bermond, J.-C., Sotteau, D.: Decomposition into cycles I: Hamilton decompositions. In: Hahn, G., et al. (eds.) Cycles and rays, pp. 9–18. Norwell, MA (1990)CrossRefGoogle Scholar
  2. 2.
    Bondy, J.A., Murty, U.S.R.: Graph theory with applications. American Elsevier, New York (1976)CrossRefzbMATHGoogle Scholar
  3. 3.
    Harary, S.L., Nash-Williams, CStJA: On eulerian and hamiltonian grahs and line graphs. Can. Math. Bull. 8, 701–710 (1965)CrossRefMathSciNetzbMATHGoogle Scholar
  4. 4.
    Jaeger, F.: A note on subeulerian graphs. J. Graph Theory 3, 91–93 (1979)CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    Kundu, S.: Bounds on the number of edge-disjoint spanning trees. J. Combin Theory 7, 199–203 (1974)CrossRefGoogle Scholar
  6. 6.
    Lai, H.-J.: Every 4-connected line graph of a planar graph is hamiltonian. Graphs Combin 10, 249–253 (1994)CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    Lai, H.-J., Shao, Y., Zhan, M.: Every 4-connected line graph of a quasi claw-free graph is hamiltonian connected. Discrete Math 308, 5312–5316 (2008)CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    Lai, H.-J., Shao, Y., Wu, H., Zhou, J.: Every 3-connected, essentially 11-connected line graph is Hamiltonian. J. Combin. Theory Ser. B 96, 571–576 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  9. 9.
    Lai, H.-J., Xiong, L., Yan, H., Yan, J.: Every 3-connected claw-free \(Z_8\)-free graph is Hamiltonian. J. Graph Theory 64, 1–11 (2010)CrossRefMathSciNetzbMATHGoogle Scholar
  10. 10.
    Lai, H.-J., Shao, Y., Yu, G., Zhan, M.: Hamiltonian connectedness in 3-connected line graphs. Discrete Appl. Math. 157(5), 982–990 (2009)CrossRefMathSciNetzbMATHGoogle Scholar
  11. 11.
    Nash-Williams, CStJA: Edge-disjoint spanning trees of finite graphs. J. London Mtah. Soc. 36, 445–450 (1961)CrossRefMathSciNetzbMATHGoogle Scholar
  12. 12.
    Ryjáček, Z.: On a closure concept in claw-free graphs. J. Combin. Theory Ser. B 70, 217–224 (1997)CrossRefMathSciNetzbMATHGoogle Scholar
  13. 13.
    Ryjáček, Z., Vrána, P.: Line graphs of multigraphs and Hamilton-connectedness of claw-free graphs. J. Graph Theory 66, 152–173 (2011)CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    Tutte, W.T.: On the problem of decomposing a graph into \(n\) connected factors. J. London Math. Soc. 36, 221–230 (1961)CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Japan 2015

Authors and Affiliations

  1. 1.Laboratoire de Recherche en Informatique, UMR 8623C.N.R.S.-Université Paris-sudOrsay cedexFrance
  2. 2.Institute for Interdisciplinary ResearchJianghan UniversityWuhanChina
  3. 3.Department of Applied MathematicsGuangdong University of TechnologyGuangzhouChina
  4. 4.Departement of MathematicsTaiyuan University of TechnologyTaiyuanChina

Personalised recommendations